Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 253, NWS Jacksonville, FL

August 10, 2000Pierce County, Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 10, 2000, 10:15 PM EDT for Pierce County, Ware County, Georgia. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 10, 2000, 10:15 PM EDT (02:15 UTC)
Expired
Aug 10, 2000, 11:15 PM EDT
In force
60 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Pierce County, GA, Ware County, GA

The radar

The Moody AFB radar (KVAX), 70 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 10:30 PM EDTThunderstorm WindWaycross, GAOne large business with roof damage. Large trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 2.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2000-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2047 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2000-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2047 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 110215
SVRJAX
GAC229-299-110315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1015 PM EDT THU AUG 10 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN PIERCE COUNTY IN SOUTHEAST GEORGIA
  NORTHERN WARE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 1115 PM EDT

* AT 1015 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES SOUTHWEST OF
  BLACKSHEAR...MOVING SOUTHWEST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1115 PM EDT...
  BLACKSHEAR...
  DEENWOOD
  SUNNYSIDE...
  WARESBORO
  WAYCROSS... AND NEEDHAM.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.


LAT...LON 3127 8220 3140 8242 3113 8263 3101 8240

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 7:45 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Aug 10, 7:45 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
745 PM EDT THU AUG 10 2000

WATCHING A LINE OF CONVECTION FROM WESTERN MARION COUNTY TO SOUTHERN
CHARLTON AND ANOTHER CLUSTER OF STORMS JUST NORTH OF THE CWA. TOPS
SHOULD START TO WARN AS WE LOOSE THE HEATING... HOWEVER THERE IS
STILL A GOOD AREA OF LIGHTNING... MAINLY OVER CENTRAL ALACHUA COUNTY.

OTHERWISE... WILL UPDATE THE ZONES AROUND 1000 PM TO REMOVE ANY
MENTION 8OF PRECIPITATION. TD4 REMAINS WELL OF MLB'S COAST... AND
THERE IS A WEAK AREA OF HIGH PRESSURE ACROSS THE CWA. NO CHANGES FOR
THE REMAINDER OF THE FORECAST.

.JAX..
.FL...NONE
.GA...NONE

JOHNSON

In the hours before

Local storm report, Aug 10, 9:04 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
904 PM EDT THU AUG 10 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0635 PM    RAINBOW LAKE ESTATES      FL   60 MPH TSTM WIND GUST
08/10/00   MARION                         GENERAL PUBLIC REPORTED
                                          TREES AND POWER LINES BLOWN
                                          DOWN.

0740 PM    GAINESVILLE               FL   60 MPH TSTM WIND GUST
08/10/00   ALACHUA                        LAW ENFORCEMENT REPORTED
                                          POWER LINES BLOWN DOWN.

22

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:17 PM EDTSevere Thunderstorm WarningJAXBrantley, Glynn, Wayne58 min
Aug 11, 4:39 PM EDTSevere Thunderstorm WarningJAXGlynn36 min
Aug 11, 5:17 PM EDTSevere Thunderstorm WarningJAXCamden28 min
Aug 11, 5:42 PM EDTSevere Thunderstorm WarningJAXCamden33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.